Wisconsin, 2009Flash Flooding and Damaging Winds in Wisconsin, August 9, 2009
August 9, 2009 · NWS MKX · 28 events in 10 counties and zones
Three rounds of thunderstorms produced wind damage and flash flooding during the afternoon, evening, and overnight hours of August 9th. The thunderstorms developed as a cold front trailing from low pressure over northeast Wisconsin moved into a hot, humid and unstable air mass in place over southern Wisconsin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $725,000
- Crop damage
- $65,000
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Three rounds of thunderstorms produced wind damage and flash flooding during the afternoon, evening, and overnight hours of August 9th. The thunderstorms developed as a cold front trailing from low pressure over northeast Wisconsin moved into a hot, humid and unstable air mass in place over southern Wisconsin. Temperatures warmed to 85 and 90 degrees, with dew-points in the 70s. Strong unidirectional vertical wind shear produced bowing line segments that caused damaging wind gusts. The thunderstorms produced heavy rainfall as precipitable water values reached 1.8 to 2 inches. All together, in just southeast Wisconsin, at least 28,000 customers lost electrical power. It was reported that 140 power-lines came down due to tree debris, and at least a dozen or two utility poles snapped.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 9, 6:29 AM CST, 6 hours 31 minutes earlier.
Area forecast discussion, Aug 9, 6:29 AM CST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
729 AM CDT SUN AUG 9 2009
.UPDATE...
CURRENT LAPS ANALYSIS HAS BROAD AREA OF 700 MB TEMPS ABOVE +13C
OVER SOUTHERN WISCONSIN. THIS IS CONFIRMED BY AVAILABLE 12Z
SOUNDINGS. GIVEN THE INITIAL SHORT WAVE HAS PULLED AWAY AND LOW
LEVEL JET REMAINS VEERED...LOOKS LIKE WEAK SUBSIDENCE WILL PERSIST
UNTIL ASCENT AHEAD OF NEXT SHORT WAVE IN NEBRASKA APPROACHES THIS
AFTERNOON AND ESPECIALLY TONIGHT.
THUS...REMOVED ALL POPS THROUGH 18Z AND DECREASED CLOUD COVER A
BIT.
&&
.MARINE...
AS FLOW WENT SOUTHWEST...MILWAUKEE GLERL SITE JUMPED ABOUT 20
DEGREES AND ALL HINT OF FOG IN MILWAUKEE HARBOR AREA IN WEB
CAMERAS VANISHED. WEB CAMERAS FROM PORT WASHINGTON TO SHEBOYGAN
AND CMAN DATA SUGGESTS THAT DENSE FOG HANGS ON FOR NORTHERN ZONES
SO ONLY DROPPED THE NORTH POINT LIGHT TO WIND POINT ZONE FROM
DENSE FOG ADVISORY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
WIZ058-059-063>066-068>072.
LM...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR LMZ643-644.
&&
AVIATION/MARINE...CRAVEN/02Hazardous weather outlook, Aug 9, 9:55 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1055 AM CDT SUN AUG 9 2009
WIZ046-047-051-052-056>060-062>072-101100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1055 AM CDT SUN AUG 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY IS IN EFFECT FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST
WISCONSIN THIS AFTERNOON...FROM NOON UNTIL 7 PM. THIS INCLUDES THE
MADISON...JANESVILLE...MILWAUKEE...RACINE...AND KENOSHA AREAS.
HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF SOUTHERN
WISCONSIN UNTIL 6 PM.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR LATE TODAY INTO
TONIGHT.
A WEAK COLD FRONT IS EXPECTED TO SAG SOUTH THROUGH WISCONSIN TODAY
AND TONIGHT. THE MAIN THREATS WITH ANY OF THE STORMS APPEAR TO BE
DAMAGING WINDS AND HEAVY DOWNPOURS. ONE CLUSTER OF SEVERE STORMS
WILL SHIFT EAST FROM IOWA AND ROLL ACROSS SOUTHERN WISCONSIN BETWEEN
1 PM AND 5 PM...WHILE MORE ORGANIZED STORMS WILL BE POSSIBLE AGAIN
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS MONDAY. SEVERE
WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND PERHAPS TONIGHT.
LMZ643>646-101100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1055 AM CDT SUN AUG 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR AREAS FOR PORT WASHINGTON
TO WINTHROP HARBOR UNTIL 3 PM FOR GUSTY SOUTHWEST WINDS OF 15 TO 25
KNOTS.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR AREAS SOUTH OF PORT
WASHINGTON UNTIL 6 PM.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT. THE MAIN
THREAT APPEARS TO BE HIGH WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS MONDAY. SEVERE
WEATHER IS NOT EXPECTED.
COLLAR
WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 9, 10:03 AM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1103 AM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM TSTM WND DMG NEW BERLIN 42.97N 88.13W
08/08/2009 WAUKESHA WI TRAINED SPOTTER
DELAYED REPORT. TREE 8 INCHES IN DIAMETER BLOWN DOWN INTO
WOODLAND CT RD. WIND ESTIMATED 50MPH.
&&
ZABELSpecial weather statement, Aug 9, 11:35 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1235 PM CDT SUN AUG 9 2009
WIZ067-091800-
LAFAYETTE-
1235 PM CDT SUN AUG 9 2009
...SEVERE THUNDERSTORM LIKELY TO AFFECT LAFAYETTE COUNTY...
AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 68 MILES WEST OF DARLINGTON...MOVING EAST AT 45
MPH.
THE STORM WILL REACH WESTERN LAFAYETTE COUNTY AROUND 125 PM.
THIS STORM HAS HAD A HISTORY OF PRODUCING GOLF BALL SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 70 MPH. CONTINUOUS CLOUD TO GROUND
LIGHTNING IS ALSO A BIG HAZRAD WITH THIS STORM.
A SEVERE THUNDERSTORM WARNING WILL LIKELY BE ISSUED IN THE NEXT 30
MINUTES IF THIS STORM CONTINUES TRACKING TOWARD LAFAYETTE COUNTY.
BORGHOFF
Special weather statement, Aug 9, 12:51 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
151 PM CDT SUN AUG 9 2009
WIZ068-091915-
GREEN-
151 PM CDT SUN AUG 9 2009
...STRONG TO SEVERE THUNDERSTORM MOVING TOWARD GREEN COUNTY...
AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG TO SEVERE THUNDERSTORM 22 MILES WEST OF MONROE...MOVING EAST
AT 50 MPH.
DAMAGING WINDS...LARGE HAIL...CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
MONROE AND MONROE AIRPORT BY 215 PM CDT...
THIS STORM HAS BEEN ON A WEAKENING TREND...BUT IF IT RESTRENGTHENS
AGAIN...A NEW SEVERE THUNDERSTORM WARNING WILL NEED TO BE EXTENDED
INTO GREEN COUNTY.
BORGHOFF
Event by event
23 thunderstorm wind, 3 flash flood, 2 lightning. Local standard time, as filed.
Flash Flood, Lafayette
- When
- August 9, 1:00 PM CST to 3:30 PM CST
- Where
- Lafayette County, 2 mi NE of New Digging to 3 mi SE of New Digging
- Cause
- Heavy Rain
- Property damage
- $20,000
- Crop damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.550, -90.302
The Shullsburg Fire Department and trained spotters reported fast-flowing water covered roads up to 1.5 feet deep. Also, gravel shoulders were washed out on a couple roads from the heavy rain in the area south and southwest of Shullsburg. There were also reports of small stream flooding as well as flooding of farm fields that damaged some crops.
Flash Flood, Green
- When
- August 9, 1:15 PM CST to 3:30 PM CST
- Where
- Green County, 1 mi NW of Monroe to 1 mi SW of Monroe
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 42.610, -89.644
A National Weather Service employee reported significant street flooding in the city of Monroe with water depths of 2 to 4 feet. Some water damage to basement contents was noted.
Thunderstorm Wind, Rock
- When
- August 9, 1:45 PM CST
- Where
- Rock County, Evansville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.780, -89.300
Damaging thunderstorm winds gusts blew trees down over roads in the city of Evansville.
Flash Flood, Rock
- When
- August 9, 2:00 PM CST to 4:00 PM CST
- Where
- Rock County, 2 mi NW of Downtown Janesville to 2 mi SW of Downtown Janesville
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 42.700, -89.048
Heavy rain caused significant street flooding and basement flooding in the city of Janesville. Fast-flowing water depths of 1 to 3 feet were noted on some roads and water damage to basement contents was noted.
Thunderstorm Wind, Rock
- When
- August 9, 2:05 PM CST to 2:15 PM CST
- Where
- Rock County, Milton to 4 mi NNW of Johnstown Center
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.770, -88.950
Damaging thunderstorm wind gusts blew trees down over area roadways between Milton and Johnstown Center.
Thunderstorm Wind, Iowa
- When
- August 9, 2:13 PM CST
- Where
- Iowa County, Highland
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.050, -90.380
Law enforcement reported a number of trees blown down by strong thunderstorm wind gusts in and around the village of Highland.
Thunderstorm Wind, Walworth
- When
- August 9, 2:30 PM CST
- Where
- Walworth County, Lake Geneva
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 42.600, -88.430
Numerous public reports were made of trees blown down and power lines down in the city of Lake Geneva.
Thunderstorm Wind, Walworth
- When
- August 9, 2:32 PM CST to 2:41 PM CST
- Where
- Walworth County, 2 mi E of East Troy to Honey Creek
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.780, -88.361
Tree damage from near Beulah Station (east of city of East Troy) to Honey Creek was noted by a trained spotter. Based on the size of the limbs and trees blown down they estimated winds in excess of 52 knots (60 mph).
Thunderstorm Wind, Lafayette
- When
- August 9, 2:40 PM CST
- Where
- Lafayette County, Calamine
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.730, -90.170
Law enforcement reported trees blown down and blocking roads around Calamine in the civil township of Willow Springs, north of the city of Darlington.
Thunderstorm Wind, Racine
- When
- August 9, 2:45 PM CST to 3:10 PM CST
- Where
- Racine County, 2 mi W of Waterford to Downtown Racine
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $200,000
- Crop damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.770, -88.259
Numerous trees and power lines were blown down in a 10-mile damage swath from just west of Waterford to the city of Racine. The FAA Terminal Doppler radar located in north-central Racine County about 5 miles east of the village of Wind Lake showed 85 knot winds at 250 feet above ground level. In Waterford a large tree fell on and damaged a business building. On the north side of Racine two power-poles came down. Several homes in the swath lost varying amounts of roof shingles. There were several reports of tree debris damaging home siding or portions of a roof. Piers and docks were lifted and twisted and damaged on Wind Lake. About 3.5 miles southwest of the City of Racine a camper was lifted by the wind gusts and slammed into a car. A large section of a corn field near Caledonia was flattned by the winds.
Lightning, Racine
- When
- August 9, 2:50 PM CST
- Where
- Racine County, Waterford
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 42.770, -88.220
Lightning struck a business building and damaged all inside electronic equipment.
Thunderstorm Wind, Waukesha
- When
- August 9, 2:50 PM CST
- Where
- Waukesha County, 2 mi SE of Muskego
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 42.880, -88.102
Powerful thunderstorm wind gusts toppled large trees and generated tree debris that brought down some power lines.
Thunderstorm Wind, Racine
- When
- August 9, 2:50 PM CST
- Where
- Racine County, Burlington
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.670, -88.270
Powerful thunderstorm winds toppled many large trees in the city of Burlington. One tree had a vary large branch snap off and fall onto a car, curshing it in the process. Tree debris brought down several power-lines.
Thunderstorm Wind, Lafayette
- When
- August 9, 2:55 PM CST to 3:07 PM CST
- Where
- Lafayette County, 3.5 mi NE of Yellowstone Lake State Park to 7 mi N of Argyle
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 42.806, -89.921
Law enforcement reported numerous trees and power lines down in a 3-mile wide swath over northeastern Lafayette County. The damage swath extended north into Iowa County and east-northeast into the counties of Green and Dane. Roof damage was also reported on several homes. Outside of the city of Blancardville, a barn was blown down.
Thunderstorm Wind, Iowa
- When
- August 9, 2:55 PM CST to 3:07 PM CST
- Where
- Iowa County, 5 mi W of Blanchardville to 0.3 mi E of Blanchardville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 42.820, -89.969
A swath of thunderstorm wind damage occurred over southeast Iowa County. This swath extended into northeastern Lafayette County and east/southeast into the counties of Dane and Green. Overall the swath was about 15 miles wide. Numerous large trees were uprooted or large branches broken. Tree debris brought down some power-lines. Some roof shingles were blown off the roofs of a couple homes.
Thunderstorm Wind, Milwaukee
- When
- August 9, 3:05 PM CST
- Where
- Milwaukee County, Oak Creek
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.870, -87.870
Numerous trees and power lines were blown down by thunderstorm wind gusts that were estimated at 61 knots (70 mph). This was from the same line of thunderstorms that moved through northern Racine County.
Thunderstorm Wind, Green
- When
- August 9, 3:05 PM CST to 3:30 PM CST
- Where
- Green County, 5 mi SW of Monroe to Brodhead
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.549, -89.700
Police reported numerous trees and power lines blown down in a 10-mile wide swath. This was a separate thunderstorm cluster from the one that caused the damage near New Glarus.
Thunderstorm Wind, Kenosha
- When
- August 9, 3:05 PM CST to 3:20 PM CST
- Where
- Kenosha County, 3 mi W of Downtown Kenosha to 0.5 mi NE of Downtown Kenosha
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 42.580, -87.889
Thunderstorm winds left a 3-mile wide swath of damage through the City of Kenosha. Numerous trees were uprooted and tree debris knocked down several power-lines. Construction arricades and signs were blown around, and one stop sign was pushed over.
Thunderstorm Wind, Green
- When
- August 9, 3:07 PM CST to 3:13 PM CST
- Where
- Green County, 4 mi W of Postville to 5 mi W of New Glarus
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.800, -89.829
Damage to trees and power lines was reported in a 6 mile wide swath from the Iowa County border to 5 miles west of New Glarus. This was a continuation of the line of thunderstorms that produced damage in southeast Iowa County. The length of the entire damage swath totaled about 10 miles.
Thunderstorm Wind, Dane
- When
- August 9, 3:07 PM CST to 3:10 PM CST
- Where
- Dane County, 3 mi S of Daleyville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.877, -89.820
Emergency Management reported large trees and power lines down in extreme southwestern Dane County, south of Daleyville, along Drammen Valey Rd. This damage was an extension of a damage swath that extended west into Iowa County and south-southwest into northwestern Green County and northeastern Lafayette County.
Thunderstorm Wind, Rock
- When
- August 9, 3:30 PM CST
- Where
- Rock County, Orfordville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.630, -89.250
A trained spotter reported toppled large trees and and power lines down in the village of Orfordville due to thunderstorm winds.
Thunderstorm Wind, Dane
- When
- August 9, 3:30 PM CST
- Where
- Dane County, Dane
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.250, -89.500
Large trees uprooted and large limbs were knocked out of trees by powerful gusts with heavy rains.
Thunderstorm Wind, Rock
- When
- August 9, 3:45 PM CST to 3:55 PM CST
- Where
- Rock County, Milton to Janesville Airport
- Measured
- 68 kt (78 mph) measured gust
- Property damage
- $150,000
- Reported by
- Law Enforcement
- Coordinates
- 42.770, -88.950
Police reported numerous trees and power lines down between Milton and Janesville. Roof damage was reported in Janesville from the thunderstorm wind gusts, and several homes were damaged by tree debris. One home had some windows blown out. Barn damage was noted in the countryside around Janesville. A 68 knot (78 mph) wind gust was recorded at the Janesville Airport (KJVL).
Thunderstorm Wind, Walworth
- When
- August 9, 4:01 PM CST to 4:04 PM CST
- Where
- Walworth County, 2 mi SE of Delavan to Lake Geneva
- Measured
- 64 kt (74 mph) measured gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 42.609, -88.602
Numerous trees and power lines were blown down by thunderstorm wind gusts. The gusts were measured to 74 mph, with sustained winds of 59 mph, on weather equipment owned by a ham radio operator near Delavan. A television meteorologist estimated wind gusts in Lake Geneva of 52 knots.
Thunderstorm Wind, Waukesha
- When
- August 9, 4:04 PM CST
- Where
- Waukesha County, Eagle
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.880, -88.470
Police reported trees down in the village of Eagle with estimated wind gusts of 56 knots (65 mph).
Thunderstorm Wind, Waukesha
- When
- August 9, 4:14 PM CST
- Where
- Waukesha County, 2 mi SE of Downtown Waukesha
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.999, -88.192
Trees were reported to be blown down by thunderstorm wind gusts on the southeast side of the city of Waukesha by a trained spotter.
Thunderstorm Wind, Milwaukee
- When
- August 9, 4:55 PM CST
- Where
- Milwaukee County, Wauwatosa
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.050, -87.950
Large trees were either uprooted or split by powerful thunderstorm wind gusts.
Lightning, Waukesha
- When
- August 9, 11:30 PM CST
- Where
- Waukesha County, New Berlin
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 42.980, -88.120
Lightning struck a home and started a fire that resulted in a fair amount of damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 9, 200922 injured · $206 million · 3 in hail · 84 events
- Flash Flooding and Damaging Winds in New York, August 9 to 10, 20091 death · 1 injured · $91 million · 60 kt wind · 29 events
- Hail and Damaging Winds in Michigan, August 9, 20091 death · $2.6 million · 65 kt wind · 7 events
- Excessive Heat in Illinois, August 9 to 10, 20091 death · 1 event
- Hail and Damaging Winds in Iowa, August 9, 2009$461,000 · 1.75 in hail · 41 events
- Flood in Michigan, August 9, 2009$3.0 million · 1 event
- Tornado in New York, August 9, 2009$250,000 · EF1 · 1 event
- Damaging Winds in Delaware, August 9, 2009$500,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Pennsylvania, August 9, 2009$127,000 · 1 in hail · 22 events
- Flash Flooding and Damaging Winds in New York, August 9, 2009$185,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Michigan, August 9, 2009$107,000 · 60 kt wind · 9 events
- Flash Flooding and Damaging Winds in Illinois, August 9, 2009$100,000 · 56 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 194070, 194071, 194073, 194072, 194074, 194075, 194193, 194194, 194076, 194195, 194772, 194838, 194847, 194197, 194817, 194196, 194199, 194761, 194198, 194825, 194200, 194795, 194201, 194202, 194203, 194204, 194803, 194773.